Maine, 2008Flooding in Maine, November 25 to 27, 2008
November 25 to 27, 2008 · NWS GYX · 10 events in 6 counties and zones
Strong low pressure moved from near Chicago on the morning of November 24th, to near Buffalo on the morning of November 25th, spreading snow into Maine. Snow changed to rain during the afternoon of November 25th as the storm continued slowly moving northeast.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $45,000
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong low pressure moved from near Chicago on the morning of November 24th, to near Buffalo on the morning of November 25th, spreading snow into Maine. Snow changed to rain during the afternoon of November 25th as the storm continued slowly moving northeast. Rainfall of 4 inches in the foothills of Maine in combination with melting snow caused small rivers and streams as well as some main stem rivers to rise rapidly. A portion of Elm Street in Mercer washed away when Indian Stream rose rapidly out of its banks. A driver in a jeep was washed into Indian Stream but was rescued and escaped injury. Intervale Road in Farmington was closed due to rising waters from the Sandy River as was Route 41 and George Thomas Road in New Sharon. Minor flooding was also reported on the Ellis River in South Andover.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Nov 25, 6:34 PM EST, 2 hours 18 minutes earlier.
Area forecast discussion, Nov 25, 6:34 PM EST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
634 PM EST TUE NOV 25 2008
.SYNOPSIS...
INTENSIFYING LOW PRESSURE WILL PIVOT OVER NORTHERN NEW YORK STATE
TONIGHT...BEFORE SLOWLY DRIFTING NORTH ON WEDNESDAY AND THURSDAY.
LOW PRESSURE WILL MOVE UP THE COAST FRIDAY AND SATURDAY. HIGH
PRESSURE WILL FOLLOW SUNDAY.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AS BOTH 18Z NAM/GFS FORECAST...WINDS ARE INCREASING AHEAD OF AN
OCCLUDED FRONT WHICH IS JUST ENTERING THE SOUTHERN FRINGE OF OUR
CWA AT 600 PM. THIS FRONT WILL CONTINUE TO LIFT NORTHWARD THROUGH
THIS EVENING...BRINGING AN ABRUPT END TO THE WINDS.
600 PM OBS SHOW VERY STRONG WINDS ACROSS THE REGION...WITH
PORTLAND AND ROCKLAND BOTH SHOWING MEASURED GUSTS OF 50 MPH.
THE WEATHER SERVICE HAS RECEIVED NUMEROUS REPORTS OF TREES DOWN
AND POWER OUTAGES...WITH ADDITIONAL DAMAGE EXPECTED OVER THE NEXT
COUPLE HOURS ALONG COASTAL MAINE. THE STRONGEST WINDS ARE EXPECTED
BETWEEN 600 PM AND 900 PM...WITH WINDS RAPIDLY DIMINISHING FROM
SOUTH TO NORTH AS THE BOUNDARY LIFTS. BY MIDNIGHT...EXPECT STRONG
WINDS TO BE CONFINED TO EASTERN MAINE.
OTHERWISE...TEMPERATURES HAVE RISEN RAPIDLY AHEAD OF THE
BOUNDARY...WITH TEMPERATURES IN THE 50S ALONG THE COAST. THIS WILL
BE SHORT LIVED...WITH A QUICK DROP ANTICIPATED BEHIND THE FRONT.
BASED ON MODEL THICKNESSES...AND WARM SURFACE TEMPS...SCALE BACK
THE SNOW FOR TONIGHT. AT 600 PM THE RAIN-SNOW LINE IS ROUGHLY FROM
EUSTIS TO BINGHAM...WITH MOST ADDITIONAL SNOW ACCUMULATION TO BE
MAINLY NORTH OF THIS. AS COLDER AIR POURS IN IT WILL BE COLD
ENOUGH TO SO...HOWEVER PRECIPITATION WILL BE SHOWERY AT BEST.
SEE HYDROLOGY SECTION FOR MORE ON THE FLOODING.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
MUCH MORE QUIET. DIMINISHING WINDS/LOTS OF CLOUDS WITH A CHANCE OF
LIGHT PRECIPITATION AS THE UPPER LOW REMAINS JUST TO OUR WEST.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
GENERALLY A QUIET PATTERN WED NIGHT THRU FRI AS THE LARGE UPPER
CYCLONIC VORTEX OVER THE GREAT LAKES SLOWLY LIFTS OUT TO THE N
WITH TIME ALLOWING A DRIER BUT COOL WEST FLOW ACROSS OUR AREA.
FOR THE WEEKEND... A STRONG COLD FRONT WILL MOVE ACROSS THE REGION
LATE FRI NIGHT AND EARLY SAT. MODELS TRY AND INDICATE A WEAK
SURFACE LOW MAY DEVELOP OFFSHORE IN THE GULF OF MAINE EARLY SAT
BUT THEN MOVES RAPIDLY NE AND SHOULD HAVE LITTLE TO NO EFFECT.
COLDER AIR MOVES IN FOR THE LATTER PART OF THE WEEKEND FOLLOWED BY
A POTENTIAL COASTAL LOW THAT MAY DEVELOP AND MOVE UP THE EAST
COAST EARLY NEXT WEEK...ITS A LONG TIME FROM NOW SO WILL WATCH THE
NEXT SVRL DAYS TO SEE IF ANY CONTINUITY IN MODELS DEVELOP FOR THIS
SYSTEM.
&&
.AVIATION /23Z TUESDAY THROUGH SUNDAY/...
SHORT TERM...LOW CLOUDS/HIGH WINDS/IFR AND OR LIFT FOR SEVERAL
MORE HOURS BEFORE IMPROVING SLOWLY OVERNIGHT. CEILINGS AND VSBYS
CONTINUE TO IMPROVE THURSDAY MORNING.
LONG TERM...MAINLY VFR CONDS.
&&
.MARINE...
SHORT TERM...STORM FORCE WINDS ARE OCCURRING. THIS HAS ALLOWED
LARGE WAVES TO RAPIDLY BUILD. WAVES REPORTED NOW TO 24 AND THESE
WILL CONTINUE TO INCREASE FOR A FEW MORE HOURS. COASTAL WINDS TO
GRADUALLY SUBSIDE FROM WEST TO EAST OVERNIGHT. LONG TERM...WED
NIGHT SEAS WILL CONTINUE TO SLOWLY SUBSIDE BUT REMAIN HIGH...THIS
TREND WILL CONTINUE INTO THU SINCE WINDS WILL REMAIN LIGHT THU AND
FRI. GOING INTO THE WEEKEND A STRONG COLD FRONT WILL APPROACH AND
MOVE ACROSS THE WATERS SAT MORNING POSSIBLY SPAWNING A COASTAL LOW
IN THE GULF OF MAINE WHICH WILL MOVE RAPIDLY OFF TO THE NE. WINDS
LATE FRI NIGHT INTO SAT MAY NEED FLAGS WITH THIS SYSTEM.
&&
.HYDROLOGY...
EASTERLY WINDS CAUSING UPSLOPE ENHANCEMENT EAST OF THE
MOUNTAINS...WITH HEAVIEST RAIN EXPECTED NEAR A LACONIA...TO
CONWAY...TO RUMFORD AXIS. RAINFALL AMOUNTS NEAR THIS AXIS ARE
RUNNING NEAR 3 INCHES...WITH AN ADDITIONAL INCH POSSIBLE AS
ANOTHER BAND MOVES ONSHORE THIS EVENING. EXPECT A SWATH OF 2 TO 4
INCHES OF RAIN...WITH SOME LOCATIONS PUSHING 5 INCHES IN THE MOST
FAVORABLE OROGRAPHIC LOCATIONS.
BASED ON THIS HAVE ISSUED SEVERAL FLOOD WARNINGS IN THE ABOVE
MENTIONED REGIONS. WILL CONTINUE TO MONITOR RIVERS AND RAINFALL
TOTALS...IN CASE WARNINGS NEED TO BE EXPANDED. SIGNIFICANT RAIN
SHOULD END SHORTLY AFTER MIDNIGHT...HOWEVER SLOWER RESPONDING RIVERS WILL
CONTINUE TO RISE INTO WEDNESDAY.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FLOOD WATCH UNTIL 4 AM EST WEDNESDAY FOR MEZ012>014-018>028.
WIND ADVISORY UNTIL 11 PM EST THIS EVENING FOR MEZ012>014.
WIND ADVISORY UNTIL 8 PM EST THIS EVENING FOR MEZ018>020.
HIGH WIND WARNING UNTIL 11 PM EST THIS EVENING FOR MEZ021-022-
025>028.
COASTAL FLOOD ADVISORY UNTIL 10 PM EST THIS EVENING FOR
MEZ023>028.
WINTER STORM WARNING UNTIL 1 AM EST WEDNESDAY FOR MEZ007>009.
HIGH WIND WARNING UNTIL 8 PM EST THIS EVENING FOR MEZ023-024.
NH...FLOOD WATCH UNTIL 4 AM EST WEDNESDAY FOR NHZ003>010-013-014.
WIND ADVISORY UNTIL 8 PM EST THIS EVENING FOR NHZ010-013.
COASTAL FLOOD ADVISORY UNTIL 10 PM EST THIS EVENING FOR NHZ014.
HIGH WIND WARNING UNTIL 8 PM EST THIS EVENING FOR NHZ014.
MARINE...STORM WARNING UNTIL 1 AM EST WEDNESDAY FOR ANZ150>154.
&&
NEAR TERM...APFFELHazardous weather outlook, Nov 25, 6:55 PM EST, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
655 PM EST TUE NOV 25 2008
NHZ001-002-270000-
NORTHERN COOS-SOUTHERN COOS-
655 PM EST TUE NOV 25 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW HAMPSHIRE.
.DAY ONE...TONIGHT
EXPECT GUSTY WINDS ACROSS HIGHER TERRAIN THIS EVENING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL IN THEIR REPORTS.
NHZ003>009-270000-
NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-
SULLIVAN-MERRIMACK-BELKNAP-
655 PM EST TUE NOV 25 2008
...FLOOD WATCH IN EFFECT UNTIL 4 AM EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW HAMPSHIRE AND
NORTHERN NEW HAMPSHIRE.
.DAY ONE...TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL IN THEIR REPORTS.
MEZ012>014-270000-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-
655 PM EST TUE NOV 25 2008
...WIND ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING...
...FLOOD WATCH IN EFFECT UNTIL 4 AM EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.
.DAY ONE...TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL IN THEIR REPORTS.
MEZ018>020-NHZ010-013-270000-
INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-STRAFFORD-
INTERIOR ROCKINGHAM-
655 PM EST TUE NOV 25 2008
...WIND ADVISORY IN EFFECT UNTIL 8 PM EST THIS EVENING...
...FLOOD WATCH IN EFFECT UNTIL 4 AM EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.
.DAY ONE...TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL IN THEIR REPORTS.
MEZ023-024-NHZ014-270000-
COASTAL YORK-COASTAL CUMBERLAND-COASTAL ROCKINGHAM-
655 PM EST TUE NOV 25 2008
...HIGH WIND WARNING IN EFFECT UNTIL 8 PM EST THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
...FLOOD WATCH IN EFFECT UNTIL 4 AM EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND
SOUTHEASTERN NEW HAMPSHIRE.
.DAY ONE...TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
FLOOD WATCH.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL IN THEIR REPORTS.
MEZ007>009-270000-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
655 PM EST TUE NOV 25 2008
...WINTER STORM WARNING IN EFFECT UNTIL 1 AM EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.
.DAY ONE...TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL IN THEIR REPORTS.
MEZ025>028-270000-
SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
655 PM EST TUE NOV 25 2008
...HIGH WIND WARNING IN EFFECT UNTIL 11 PM EST THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
...FLOOD WATCH IN EFFECT UNTIL 4 AM EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.
.DAY ONE...TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
FLOOD WATCH.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL IN THEIR REPORTS.
MEZ021-022-270000-
KENNEBEC-INTERIOR WALDO-
655 PM EST TUE NOV 25 2008
...HIGH WIND WARNING IN EFFECT UNTIL 11 PM EST THIS EVENING...
...FLOOD WATCH IN EFFECT UNTIL 4 AM EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.
.DAY ONE...TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL IN THEIR REPORTS.
ANZ150>154-270000-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
655 PM EST TUE NOV 25 2008
...STORM WARNING IN EFFECT UNTIL 1 AM EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.
.DAY ONE...TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
STORM WARNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL IN THEIR REPORTS.
In the hours before
Local storm report, Nov 25, 3:08 PM EST, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
308 PM EST TUE NOV 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM NON-TSTM WND DMG WHITEFIELD 44.38N 71.61W
11/25/2008 COOS NH TRAINED SPOTTER
TREES DOWN ON WIRES IN WHITEFIELD.
&&
KIRKALocal storm report, Nov 25, 4:45 PM EST, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
445 PM EST TUE NOV 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM NON-TSTM WND DMG WATERBORO 43.54N 70.72W
11/25/2008 YORK ME AMATEUR RADIO
TREES DOWN ON WIRES - WEST RD.
0405 PM NON-TSTM WND DMG LEWISTON 44.10N 70.22W
11/25/2008 ANDROSCOGGIN ME AMATEUR RADIO
TREES DOWN ON WIRES.
0435 PM NON-TSTM WND DMG FREEPORT 43.86N 70.10W
11/25/2008 CUMBERLAND ME TRAINED SPOTTER
TREES DOWN.
&&
MCLocal storm report, Nov 25, 5:35 PM EST, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
535 PM EST TUE NOV 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM NON-TSTM WND DMG PORTLAND 43.67N 70.21W
11/25/2008 CUMBERLAND ME AMATEUR RADIO
TREES AND WIRES DOWN.
&&
MCLocal storm report, Nov 25, 5:37 PM EST, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
537 PM EST TUE NOV 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM NON-TSTM WND DMG BRUNSWICK 43.91N 69.94W
11/25/2008 CUMBERLAND ME AMATEUR RADIO
TREES DOWN ON DURHAM RD.
&&
MCLocal storm report, Nov 25, 5:46 PM EST, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
546 PM EST TUE NOV 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM NON-TSTM WND DMG HARPSWELL 43.80N 69.98W
11/25/2008 CUMBERLAND ME AMATEUR RADIO
TREES AND WIRES DOWN.
&&
MCLocal storm report, Nov 25, 6:37 PM EST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
637 PM EST TUE NOV 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM NON-TSTM WND DMG HOLLIS 43.60N 70.59W
11/25/2008 YORK ME AMATEUR RADIO
TREES AND WIRES DOWN.
&&
MCFlood, Cumberland
- When
- November 25, 8:52 PM EST to November 26, 6:56 PM EST
- Where
- Cumberland County, 0.47 mi W of Cumberland Mills to 0.38 mi W of Cumberland Mills
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 43.680, -70.359
Heavy rain caused flooding on the Presumpscot River in Westbrook, (flood stage 15.0 ft), which crested at 17.78 ft.
Flood, Franklin
- When
- November 25, 11:30 PM EST to November 26, 9:00 AM EST
- Where
- Franklin County, 0.32 mi SSE of Farmington to 0.5 mi SSE of Farmington
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 44.666, -70.148
Heavy rain caused flooding on the Sandy River in Farmington which closed Intervale Road.
Flood, Franklin
- When
- November 26, 12:00 AM EST to 7:00 PM EST
- Where
- Franklin County, 0.27 mi WNW of Farmington Falls to 0.24 mi NE of Farmington Falls
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 44.621, -70.075
Heavy rain caused the Sandy River to flood George Thomas Road and Route 41 in New Sharon.
Flood, Oxford
- When
- November 26, 2:42 AM EST to 5:35 AM EST
- Where
- Oxford County, 0.84 mi WNW of Roxbury to 1.2 mi W of Roxbury
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 44.676, -70.594
Heavy rain caused minor flooding on the Swift River at Roxbury, (flood stage 7.0 ft), which crested 7.2 ft.
Flood, Oxford
- When
- November 26, 2:42 AM EST to 4:35 PM EST
- Where
- Oxford County, 0.44 mi SSW of South Andover to 0.62 mi SSW of South Andover
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 44.594, -70.734
Heavy rain caused flooding on the Ellis River in South Andover.
Flood, Somerset
- When
- November 26, 3:00 AM EST to 7:00 AM EST
- Where
- Somerset County, 2.07 mi WSW of Norridgewock Arpt to 2.05 mi WSW of Norridgewock Arpt
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 44.708, -69.909
Heavy rain caused flooding on the Indian Stream in Mercer which washed away a portion of Elm Street.
Flood, Somerset
- When
- November 26, 7:30 AM EST to November 27, 12:23 PM EST
- Where
- Somerset County, 0.24 mi SSW of Skowhegan to 0.4 mi S of Skowhegan
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 44.767, -69.722
Heavy rain caused flooding on the Kennebec River at Skowhegan, (flood stage 35,000 cfs), which crested at 46,780 cfs.
Flood, Kennebec
- When
- November 26, 2:27 PM EST to November 27, 5:20 PM EST
- Where
- Kennebec County, 0.38 mi NNW of Hallowell to 0.79 mi W of Hallowell
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 44.285, -69.783
Heavy rain caused flooding on the Kennebec River at Augusta, (flood stage 12.0 ft), which crested at 14.15 ft.
Flood, Kennebec
- When
- November 26, 4:53 PM EST to November 27, 9:20 AM EST
- Where
- Kennebec County, 0.32 mi NW of North Sidney to 0.86 mi NNW of North Sidney
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 44.473, -69.685
Heavy rain caused flooding on the Kennebec River at North Sidney, (flood stage 17.0 ft), which crested at 17.93 ft.
Flood, Androscoggin
- When
- November 26, 9:00 PM EST to November 27, 7:41 AM EST
- Where
- Androscoggin County, 1.09 mi SE of Auburn to 1.03 mi NNE of Lewiston Lower
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 44.087, -70.217
Heavy rain caused flooding on the Adroscoggin River at Auburn, (flood stage 13.0 ft), which crested at 13.29 ft.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lake-Effect Snow in New York, November 25 to 27, 2008$100,000 · 7 events
- Lake-Effect Snow in Ohio, November 25 to 26, 2008$75,000 · 1 event
- Coastal Flood and High Wind in Massachusetts, November 25, 2008$60,000 · 58 kt wind · 2 events
- High Surf in Maine, November 25, 2008$24,000 · 1 event
- High Wind in Maine, November 25 to 26, 200864 kt wind · 5 events
- Winter Storm in New Hampshire, November 25, 20083 events
- Winter Weather in North Carolina, November 25, 20083 events
- Winter Storm in Maine, November 25, 20082 events
- Heavy Snow in West Virginia, November 25 to 26, 20082 events
- Heavy Snow in West Virginia, November 25 to 26, 20082 events
- Heavy Snow in West Virginia, November 25 to 26, 20082 events
- Heavy Snow in Maryland, November 25, 20081 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 141916, 141918, 141920, 141899, 141921, 141917, 141910, 141908, 141913, 141902.